Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 177, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 22, 2001, 6:35 PM CDT for Tazewell County, Illinois. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 22, 2001, 6:35 PM CDT (23:35 UTC)
- Expired
- Aug 22, 2001, 7:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tazewell County, IL
The radar
The Lincoln radar (KILX), 52 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 6:46 PM CDT | Thunderstorm Wind 50 E | South Pekin, IL | Trees were blown down in South Pekin, 2 miles east of Hopedale and Washington. An out building was destroyed in South Pekin as well. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 22, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 743 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
116
WUUS53 KILX 222336
SVRSPI
ILC179-230030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
635 PM CDT WED AUG 22 2001
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TAZEWELL COUNTY IN CENTRAL ILLINOIS
* UNTIL 730 PM CDT
* AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES WEST OF MARQUETTE HEIGHTS...OR ABOUT 6
MILES NORTHWEST OF PEKIN...MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MARQUETTE HEIGHTS
PEKIN
CREVE COEUR
SOUTH PEKIN
EAST PEORIA
MORTON
TREMONT
MACKINAW
DAMAGING WINDS IN EXCESS OF 70 MPH WILL ACCOMPANY THIS DANGEROUS
STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE
WARNED AREA.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 4071 8958 4058 8967 4051 8987 4033 8935
4067 8934
HEDGES
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:00 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Aug 22, 2:00 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT WED AUG 22 2001 MODELS FAIRLY CONSISTENT FROM LAST 2 RUNS AND BLENDING ETA/AVN FOR THIS FORECAST PACKAGE. ETA DOES APPEAR TOO FAR S TONIGHT WITH FRONTAL BOUNDARY AND RUC HAS BETTER N POSITION SO ADJUSTED ETA FRONT N BY 100 MILES. FORECAST CHALLENGE IS ADDRESSING SLIGHT RISK OF SVR STORMS TONIGHT AND IF HEAVY RAIN NEEDED N OF I-70. SVR THUNDERSTORM WATCH 684 UNTIL 01Z/8 PM FOR N CWFA OR KPIA NWR GROUP. BOUNDARY AND ASSOCIATED CONVECTION SHIFT INTO AREAS S OF I-70 THU/THU NIGHT. NEXT IMPULSE FROM UT/AZ BORDER ARRIVES THIS WEEKEND WITH MORE CONVECTION AND MODELS SLOWER WITH THIS SYSTEM MOVING OUT EARLY NEXT WEEK. 18Z SURFACE ANALYSIS HAS 1010 MB LOW OVER NORTHCENTRAL IA JUST W OF KEBG WITH A WARM FRONT INTO CENTRAL WI WITH A QUASISTATIONARY OUTFLOW BOUNDARY OVER FAR N CWFA FROM EARLY MORNING CONVECTION THAT MOVED ACROSS WI/MI AND N IL. BOUNDARY ACTUALLY STARTING TO LIFT SLOWLY BACK N OUT OF CWFA LAST HOUR. SCT CONVECTION ALONG THIS BOUNDARY BY GALESUBURG CLOSER TO SW 40 KT LOW LEVEL JET. COLD FRONT EXTENDS SW INTO CENTRAL NE AND NW KS. MOSTLY SUNNY SKIES WITH TEMPS 86-94 AND DEWPOINTS IN LOWER 70S WITH HEAT INDICES 95 TO 105. SW WINDS 10-15 MPH AND GUSTS 15-25 MPH. CAP SO FAR KEEPING MOST OF CENTRAL IL DRY AS 700 MB TEMPS AT 10C. SHORT WAVE NEAR NE/IA BORDER MOVING E INTO N IL WITH FRONTAL BOUNDARY TURNING BACK S ACROSS N IL. GOOD MOISTURE CONVERGENCE ALONG BOUNDARY WITH SW 30 KT LOW LEVEL JET TO FUEL DEVELOPMENT OF MORE CONVECTION TONIGHT AND KEEPING LIKELY WORDING THOUGH MAINLY LATE EVENING AND OVERNIGHT CENTRAL GROUPS. WILL MENTION LOCALLY HEAVY RAIN N OF I-70 WITH PCPN WATER VALUES APPROACHING 2 INCHES AND TRAINING EASTBOUND CELLS. PROB40 CHANCE OF CONVECTION AFTER MIDNIGHT S OF I-70 WHERE CAP IN PLACE AND FURTHER AWAY FROM BOUNDARY. SPC DAY1 SLIGHT RISK AS FAR S AS BETWEEN I-70 AND I-72. CAPES OF 2500-3500 J/KG AND 35-45 KT DEEP WESTERLY SHEAR TO SUPPORT A FEW SUPERCELLS WITH LARGE HAIL AND HIGH WINDS MAINLY OVER IA/N IL AND INTO N CWFA THIS EVENING. BOUNDARY SHIFTS S INTO S CWFA THU WHERE GOOD CHANCE OF CONVECTION AND WILL CONTINUE PROB30 CHANCE N WHILE AREAS N OF I-74 APPEAR TO DRY OUT AS CLOUDS DECREASE WITH CANADIAN HIGH PRESSURE OVER MANITOBA MOVING INTO ONTARIO AND NOSES INTO NORTHERN IL. STILL HUMID WITH DEWPOINTS AROUND 70. KEEPING PROB40 CHANCE OF CONVECTION SOUTHERN 6 COUNTIES THU NIGHT. MOST OF CWFA APPEARS TO DRY OUT THU NIGHT/FRI FROM ENE FLOW FROM CANADIAN HIGH NEAR THE GREAT LAKES BUT STILL RATHER HUMID WITH DEWPOINTS 65 TO 70. DECENT SHORT WAVE OVER AZ/UT MOVES INTO THE CENTRAL PLAINS STATES FRI AND AROUND IL THIS WEEKEND. ETA APPEARS TOO FAST WITH SYSTEM WHILE AVN TOO SLOW. AVN STALLS DISTURBANCE AND QPF FIELDS OVER IL THRU 12Z/MON. WILL HAVE PROB30 CHANCE OF CONVECTION WEST FRI AFTERNOON AND ACROSS CWFA FRI NIGHT THRU SUNDAY. PLAN TO KEEP DRY AND LESS HUMID CONDITIONS MON-WED AS ANOTHER CANADIAN HIGH BUILDS IN FURTHER SOUTH ACROSS THE MIDWEST AND SEASONABLE TEMPS. GUIDANCE LOWS TONIGHT AROUND 70 ON TRACK. GUIDANCE HIGHS 80 TO 85 N AND UPPER 80S SOUTH THU OK. THU NIGHT LOWS AROUND 65 N AND UPPER 60S SOUTH. FRI HIGHS 80 TO 85 NE AND MID 80S SW. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI EE 070/086 066/084 067 07643 PIA EE 068/084 064/082 066 07632 DEC EE 070/085 065/084 065 07643 CMI EB 068/084 063/082 063 07642 MTO EB 070/086 066/084 065 07553 LWV EB 072/088 068/087 067 07354 .ILX...NONE. HUETTL
In the hours before
Local storm report, Aug 22, 6:30 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
630 PM CDT WED AUG 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM YATES CITY IL WIND DAMAGE
08/22/01 KNOX POWER LINE BLOWN DOWN.
FROM WEATHER SPOTTER.
0610 PM YATES CITY IL 1.50 INCH HAIL
08/22/01 KNOX FROM WEATHER SPOTTER.
GOETSCHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 5:39 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 66 min |
| Aug 22, 6:07 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 53 min |
| Aug 22, 6:23 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 67 min |
| Aug 22, 6:57 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 63 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.